Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 229, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2001, 5:43 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 14, 2001, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Independence County, AR, Jackson County, AR
The radar
The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:50 PM CDT | Thunderstorm Wind 50 E | Sulphur Rock, AR | Thunderstorm winds knocked down some trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT THU JUN 14 2001 OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST. MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI... ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA. LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE EASTERN ZONES TO WARRANT A MENTION IN THE ZONES. WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST OF THE REGION BY THEN. LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS. (45) .LIT...NONE
In the hours before
Special weather statement, Jun 14, 1:00 PM CDT, 4 hours 43 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE WEATHER FOR WESTERN ARKANSAS THROUGH TONIGHT...INCLUDING AREAS WEST OF HARRISON AND MENA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS THROUGH TONIGHT. EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM THE UPPER MIDWEST THROUGH EASTERN KANSAS...CENTRAL OKLAHOMA AND WESTERN TEXAS. THERE WAS A SHARP TEMPERATURE CONTRAST ALONG THE FRONT...WITH READINGS IN THE 80S AND LOWER 90S EAST OF THE FRONT AND IN THE 60S AND 70S BEHIND THE FRONT. ALONG THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING AROUND NOON. AS HEATING CONTINUES AHEAD OF THE FRONT...AND WITH ABUNDANT MOISTURE AVAILABLE...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES ARKANSAS. IT APPEARS THAT SEVERE WEATHER IS LIKELY TO OCCUR IN ARKANSAS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG TO DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATEYD TORNADOES ARE ALSO POSSIBLE. WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER THIS AFTERNOON OR TONIGHT. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 24 min |
| Jun 14, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.